Related Experiment Video
Updated: Sep 1, 2025

Intracellular Phosphoflow Cytometry of Acute Myeloid Leukemia Patient-Derived Xenotransplants
Published on: June 6, 2025
Azacitidine-Induced Pneumonitis in a Patient With Acute Myeloid Leukemia and Hyperleukocytosis
Rafaella Litvin1, Mona Dasgupta1, Mohamed Saad Eldin2
1Department of Internal Medicine, John H. Stroger, Jr. Hospital of Cook County, Chicago, USA.
Abstract:
Chemotherapy-related toxicity is a complex aspect of oncologic care. Pulmonary toxicity, in particular, poses a significant challenge, as it can have diverse presentations and can closely mimic other common complications of cancer treatment, such as infections. Azacitidine is an agent widely employed in high-risk myelodysplastic syndrome and acute myeloid leukemia. We present a case of azacitidine-induced pneumonitis, a rare adverse effect, in a 70-year-old patient with acute myeloid leukemia (AML) and hyperleukocytosis. After discontinuation of the drug and introduction of steroids, the patient had complete resolution of symptoms, highlighting the importance of identifying and addressing chemotherapy-induced pneumonitis.

